MAUDE Adverse Event Report: CYTOPHIL, INC. RENU VOICE, 1.5CC; SYSTEM, VOCAL CORD MEDIALIZATION

CYTOPHIL, INC. RENU VOICE, 1.5CC; SYSTEM, VOCAL CORD MEDIALIZATION
Model Number 08-015-04-V04
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The date of the injection (implant/event date), follow-up date, and patient identifier will not be reported by the physician.This injection procedure information was provided to cytophil, inc.As part of a post-market clinical follow-up (pmcf) study.The hospital's protocol for execution of the retrospective data collection/review, approved by their investigation review board (irb), stated the study sponsor (cytophil, inc.) is not to receive any patient personal identification information.Cytophil has concluded its complaint investigation.Cytophil is unable to definitively determine the root cause of the reported incident.The device status was reported as unknown and therefore could not be evaluated.It can be reasonably concluded any portion of the syringe not used for the injection procedure was discarded per standard medical practice once the injection was complete and is therefore not available for return.Product labeling and risk management contain appropriate information regarding insufficient correction and poor voice quality.A review of complaint records revealed seven (7) complaints where the patient reported similar outcomes post-injection and one (1) complaint for the effects of the implant not lasting long.The results of cytophil's review of the pertinent renú voice device manufacturing records confirm the devices were manufactured in accordance with specifications.Each patient case is unique for required volume to achieve correction.It cannot be determined if the renú injection procedure/implant caused the reported outcome or if it was an underlying condition (e.G., newly developed right sided vocal fold atrophy/bowing).The event was not reported to cytophil when it occurred.The physician is to be counseled about reporting complaints and adverse events to cytophil.The complaint is being closed and will be tracked and trended.
 
Event or Problem Description
The patient underwent an uneventful in office percutaneous injection of renú voice into the left vocal fold lateral to the thyroarytenoid muscle at the level of the vocal process for left vocal fold paralysis, dysphagia, and dysphonia.No procedural complications or superficial injection were noted.During a follow-up appointment thirty-one (31) days post-injection, voice quality was noted as "moderately dysphonic", the left true vocal fold is immobile with moderate atrophy/bowing and the right true vocal fold has full abduction/adduction with mild atrophy/bowing.The patient reported his voice was good for two weeks and then deteriorated.The patient stated it was hard to speak and his voice was very breathy and "airy." the physician reported voice quality and the ability to increase voice volume were not improved by the injection procedure and the voice is now nearly back to baseline and hypophonic.Left sided vocal fold immobility and atrophy/bowing was present before injection with renú but right sided vocal fold atrophy/bowing developed after injection.The patient had a medialization thyroplasty performed after the renú injection (no injection date provided).The patient's voice has not improved since follow-up and is reported to be mildly dysphonic.(ref.(b)(4)).

Brand Name
RENU VOICE, 1.5CC
Common Device Name
SYSTEM, VOCAL CORD MEDIALIZATION
Manufacturer (Section D)
CYTOPHIL, INC.
2485 corporate circle
suite 2
east troy, wi
MDR Report Key10308191
Report Number3007225376-2020-00011
Device Sequence Number13655901
Product Code MIX
UDI-Device Identifier00856509002294
UDI-Public(01)00856509002294(10)Z908-00081(17)210226
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/26/2021
Device Model Number08-015-04-V04
Device Catalogue Number08-015-04-V04
Device Lot NumberZ908-00081
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2020
Initial Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient Weight63